Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 22, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 11, 2020, 2:44 PM PST for 5 counties in Nevada. It took effect at Nov 13, 2020, 1:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2020, 2:44 PM PST (22:44 UTC)
- In effect from
- Nov 13, 2020, 1:00 PM PST
- Expired
- Nov 14, 2020, 1:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2616 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS75 KLKN 112244 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 244 PM PST Wed Nov 11 2020 NVZ030-031-034-036>038-121345- /O.NEW.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 244 PM PST Wed Nov 11 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Southwest Elko County. * WHEN...From 1 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Windy conditions combined with areas of blowing snow could reduce visibility at times and make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
5 follow-up statements
294 WWUS75 KLKN 121020 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 220 AM PST Thu Nov 12 2020 NVZ030-031-034-036>038-130130- /O.CON.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 220 AM PST Thu Nov 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Southwest Elko County. * WHEN...From 1 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Windy conditions combined with areas of blowing snow could reduce visibility at times and make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
298 WWUS75 KLKN 122232 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 232 PM PST Thu Nov 12 2020 NVZ031-034-038-122345- /O.CAN.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Southwest Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 232 PM PST Thu Nov 12 2020 ...WIND ADVISORY IS CANCELLED... Wind advisory has been cancelled. However, a winter weather advisory is now in effect for these areas. Gusty winds of 20 to 30 mph with gusts of 40 to 50 mph are still expected along with areas of blowing snow which could reduce visibility at times and make driving difficult. $$ NVZ030-036-037-131345- /O.CON.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 232 PM PST Thu Nov 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Southwest Elko County. * WHEN...From 1 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Windy conditions combined with areas of blowing snow could reduce visibility at times and make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
200 WWUS75 KLKN 131030 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 230 AM PST Fri Nov 13 2020 NVZ030-036-037-140130- /O.CON.KLKN.WI.Y.0022.201113T2100Z-201114T0900Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 230 AM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST SATURDAY... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Lander County, and Eureka County. * WHEN...From 1 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Windy conditions combined with areas of blowing snow could reduce visibility at times and make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
182 WWUS75 KLKN 132121 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 121 PM PST Fri Nov 13 2020 NVZ030-036-037-140900- /O.CON.KLKN.WI.Y.0022.000000T0000Z-201114T0900Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 121 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Lander County, and Eureka County. * WHEN...From 1 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Windy conditions combined with areas of blowing snow could reduce visibility at times and make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
132 WWUS75 KLKN 140856 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1256 AM PST Sat Nov 14 2020 NVZ030-036-037-141000- /O.EXP.KLKN.WI.Y.0022.000000T0000Z-201114T0900Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 1256 AM PST Sat Nov 14 2020 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Winds have weakened thus the advisory is allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:41 PM PST, 3 minutes earlier.
Area forecast discussion, Nov 11, 2:41 PM PST, 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 241 PM PST Wed Nov 11 2020 .SYNOPSIS...Snow showers will diminish across far northern Nevada through tonight leaving behind clearing skies and cold single digit lows in most valleys. The next weather disturbance arrives late Friday into Saturday bringing a mix of higher elevation snow and wintry mix in lower valleys. Snow showers will taper off Sunday with drier and warmer conditions to start off next week. && .SHORT TERM...Tonight through Saturday. Scattered snow showers continue across northern Nevada north of I-80 mainly in ELko county. Snow accumulation of one inch or less is possible through this evening as showers dissipate allowing clearing skies and cold overnight lows to develop. Lows in the single digits are expected across many valleys in central and northeast Nevada. Heading into Friday, weather will transition again to an active pattern beginning Friday afternoon as the next upper disturbance approaches the Great Basin. Higher elevation snow and a mix in lower valleys will resume late Friday night into Saturday morning. Strong winds will also accompany this weather system that could be impactful during this time frame with west-southwest winds of 20-30 mph and gusts around 45 mph. Therefore a wind advisory was issued for much of Humboldt, Lander and Eureka counties and much of Elko county. Snow amounts will be dependent on elevation and timing of precipitation along the cold front slated to pass through Friday night. There could be a wintry mix or wet snow as far east as Elko in the Humboldt river basin before snow fills in Saturday morning with the colder air moving in. Mountains look to receive quite a bit of snow so that will have to be watched for potential advisories. .LONG TERM...Saturday night through next Wednesday. Progressive shortwave will exit Nevada on Saturday which will lead to rising heights and an upper ridge quickly building across the interior West, including Nevada, Sunday into Monday. Dry and mild westerly flow aloft will allow temperatures to warm back up to, and then above normal through early next week. Highs on Sunday afternoon will range from the upper 30s in the far north, to 40s to lower 50s elsewhere. The ridge will shift eastward to over the lee of the Rockies into the central and southern Plains later Tuesday into next Wednesday which will place Nevada beneath increasing southwesterly flow. This will allow daytime temperatures to warm back up into the 50s and 60s which is some 10 to 15 degrees above normal. Look for overnight lows in the teens and 20s late in the weekend to rise several degrees into the mid 20s to lower 30s by midweek. && .AVIATION...VFR conditions are expected to prevail through 00Z Friday though BKN cloud cover and scattered snow showers/flurries will linger into this Wednesday evening over northeastern Nevada mainly north of a line from KWMC- KBAM- KEKO. Skies will become mostly clear overnight with light terrain winds into Thursday morning. Pacific moisture and a couple of weather disturbances will bring a chance of more light snow especially across northern Nevada along and north of I-80 Friday into early Saturday. Snow could mix with a little rain during the daytime in some of the lower valleys. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM Friday to 1 AM PST Saturday for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-Southern Lander County and Southern Eureka County-Southwest Elko County. && 93/95/95
In the hours before
Special weather statement, Nov 11, 1:53 PM PST, 51 minutes before
Special Weather Statement National Weather Service Elko NV 153 PM PST Wed Nov 11 2020 NVZ031-033-038-039-120400- Northern Elko County-Southeastern Elko County- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 153 PM PST Wed Nov 11 2020 ...Snow showers continue this afternoon in Elko County... Scattered snow showers continue this afternoon in Elko County. Please use caution when driving if encountering one of these showers as roads could become slick and visibility may be temporarily lowered, especially on Pequop Summit and along US Hwy 93 and SR 225 & 226, mainly north of I-80. Showers are expected to diminish tonight. Visit www.weather.gov/elko for the latest weather information. 90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.